Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Neuropharmacology. 1988 May;27(5):515-8.

8-Hydroxy-2-(di-n-propylamino) tetralin, a selective serotonin1A receptor agonist, blocks haloperidol-induced catalepsy by an action on raphe nuclei medianus and dorsalis.

Author information

  • 1Istituto di Ricerche Farmacologiche Mario Negri, Milan, Italy.

Abstract

The selective serotonin1A receptor agonist 8-hydroxy-2-(di-n-propylamino) tetralin (8-OH-DPAT) was studied for its ability to reverse haloperidol-induced catalepsy in rats. Given subcutaneously 8-OH-DPAT (0.06-0.5 mg/kg), dose-dependently antagonized the catalepsy induced by 1 mg/kg of haloperidol. Intraventricular injection of the serotonin (5-HT) neurotoxin 5,7-dihydroxytryptamine (5,7-DHT), which caused marked depletion of 5-HT in brain, did not change haloperidol-induced catalepsy per se, but completely antagonized the anticataleptic effect of subcutaneously administered 8-OH-DPAT. When injected directly into the median or dorsal raphe nucleus, 8-OH-DPAT, in doses ranging from 0.2 to 5 micrograms/0.5 microliter, reduced the catalepsy induced by haloperidol. The results suggest that the activation of 5-HT1A receptors, probably those located presynaptically on 5-HT-containing cell bodies, reduces the catalepsy induced by haloperidol.

PMID:
2969083
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk